Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 6, 2015, 10:01 AM CDT for Fayette County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 10:01 AM CDT (15:01 UTC)
- Expired
- Aug 6, 2015, 10:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 55 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
700
WWUS84 KBMX 061501
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 AM CDT THU AUG 6 2015
ALZ013-061530-
FAYETTE AL-
1001 AM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL
1030 AM CDT...
AT 1001 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUFF...OR 7 MILES NORTH OF FAYETTE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLEN ALLEN...BLUFF...HUBBERTVILLE AND FOWLERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3385 8795 3390 8764 3387 8763 3387 8754
3369 8753 3377 8794
TIME...MOT...LOC 1501Z 267DEG 40KT 3381 8786
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:07 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 6, 7:07 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 707 AM CDT THU AUG 6 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... A SFC LOW PRESSURE CENTER IS CURRENTLY LOCATED NEAR THE MISSOURI BOOT HILL WITH A FRONTAL BOUNDARY STRETCHING FROM CENTRAL KY SOUTHWESTWARD INTO NORTHERN ARKANSAS. MEANWHILE AN UPPER LEVEL SHORTWAVE CONTINUES TO TRACK EASTWARD ACROSS THE MID MISSISSIPPI RIVER VALLEY. THE CONVECTION THAT PUSHED THRU MEMPHIS A FEW HOURS AGO HAS FINALLY ENTERED NW AL BUT HAS DECREASED IN INTENSITY. DO NOT EXPECT MUCH MORE THAN A FEW POSSIBLY STRONG WIND GUSTS WITH THIS ACTIVITY THRU SUNRISE. AS THE SHORTWAVE APPROACHES THE TN VALLEY LATER TODAY ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE COMBINATION OF LEFTOVER BOUNDARIES AND THE SHORTWAVE PASSING OVERHEAD WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT WILL CONTINUE THRU THE EVENING HOURS. THERE WILL BE PLENTIFUL LOW LEVEL MOISTURE WITH PW VALUES OF AROUND 2 INCHES. MODELS INDICATE INSTABILITIES OF AT LEAST 2000 J/KG ACROSS THE AREA THIS AFTERNOON. THERE WILL MOST LIKELY BE SOME LINGERING CLOUD COVER ACROSS PORTIONS OF THE AREA BUT BREAKS IN THE CLOUD DECK WILL LEAD TO QUICK HEATING. LAPSE RATES ARE LESS THAN DESIRABLE AND FORECAST SOUNDINGS DO NOT SHOW MUCH DRY AIR ALOFT. ALTHOUGH WIDESPREAD/ORGANIZED SEVERE WEATHER IS NOT EXPECTED SOME STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. WILL MENTION A LOW END/LOW CONFIDENCE THREAT OF ISOLATED SEVERE STORMS IN THE HWO FOR NOW. THE SHORTWAVE TROUGH AXIS SHOULD EXIT THE FORECAST AREA BY 06Z OR SO TONIGHT WITH RAIN CHANCES DECREASING OVERNIGHT. NW FLOW RETURNS BRIEFLY ON FRIDAY WITH SOME ISO/SCT CONVECTION POSSIBLE AS ANOTHER PIECE OF UPPER LEVEL ENERGY SLIDES SE ACROSS THE REGION. DRY CONDITIONS RETURN FOR THE WEEKEND AS THE UPPER RIDGE OVER TEXAS BUILDS EASTWARD. ALTHOUGH SOME DRIER AIR WILL WORK INTO THE NORTHEAST PORTIONS OF THE CWA DEW POINTS IN THE LOW 70S WILL CONTINUE FOR THE SOUTH/WEST. WITH TEMPS IN THE 90S HEAT INDICES COULD RISE NEAR 105 DEGREES IN THESE AREAS. THE UPPER RIDGE RETROGRADES TO THE WEST EARLY NEXT WEEK AS A TROUGH DEVELOPS OVER THE EASTERN CONUS. THIS TROUGH LOOKS TO BRING AN ACTUAL COLD FRONT INTO THE DEEP SOUTH ON TUESDAY WITH A FRONTAL PASSAGE BY LATE WEDNESDAY AS ANOTHER SHORTWAVE DIGS SOUTHWARD. HEAT INDICES COULD STILL REACH 105 DEGREES ACROSS PORTIONS OF CENTRAL ALABAMA...ESPECIALLY THE SOUTH AND WEST...ON BOTH MONDAY AND TUESDAY. BUT THE FRONTAL PASSAGE SHOULD BRING MUCH DRIER AIR AND SOME SLIGHTLY COOLER TEMPS INTO THE REGION MID/LATE WEEK. 19 && .AVIATION... 12Z TAF DISCUSSION. AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING ACROSS NORTH ALABAMA EARLY THIS AM LEFT OVER FROM OVERNIGHT. THIS AREA SHOULD MAINLY MISS THE TAF SITES FOR THE NEXT COUPLE OF HOURS. HOWEVER... BOUNDARIES HAVE MOVED ACROSS CENTRAL ALABAMA AND WILL AIDE ALONG WITH HEATING AND AN APPROACHING SHORT WAVE FOR ADDITIONAL TSTORM DEVELOPMENT LATER THE AFTERNOON. A FEW COULD BE STRONG. AS FOR EARLY THIS MORNING. SOME IFR/MVFR CIGS MVFR VSBYS SHOULD BEGIN TO IMPROVE OVER THE NEXT COUPLE OF HOURS WITH MIXING. COULD SEE MORE REDUCED VSBYS/LOW CIGS TONIGHT. HOWEVER...HOW LOW IS DEPENDENT ON ACTIVITY TODAY. 08 && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO CENTRAL ALABAMA THROUGH TONIGHT. DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND AS TEMPERATURES CLIMB BACK UP TO NEAR 100 DEGREES IN SOME AREAS BY SUNDAY. RAIN CHANCES RETURN EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 86 72 88 70 93 / 70 60 20 10 10 ANNISTON 87 72 89 71 92 / 70 60 20 10 10 BIRMINGHAM 89 74 91 73 93 / 70 60 20 10 10 TUSCALOOSA 92 75 94 74 97 / 70 40 30 20 10 CALERA 89 73 91 72 94 / 70 50 20 20 10 AUBURN 88 73 90 73 93 / 60 50 30 20 20 MONTGOMERY 92 76 94 75 96 / 60 40 40 20 20 TROY 90 75 93 75 95 / 50 40 40 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/08
Hazardous weather outlook, Aug 6, 4:13 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 AM CDT THU AUG 6 2015 ALZ011>015-017>050-071215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 413 AM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA FROM AROUND NOON TO AROUND 9 PM. THE MAIN THREAT WILL BE WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE 105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL ALABAMA...ESPECIALLY THE SOUTH AND WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
In the hours before
Special weather statement, Aug 6, 8:51 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 AM CDT THU AUG 6 2015
ALZ013-015-023-061430-
WALKER AL-TUSCALOOSA AL-FAYETTE AL-
851 AM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER...
NORTHWESTERN TUSCALOOSA AND SOUTHERN FAYETTE COUNTIES UNTIL 930 AM
CDT...
AT 850 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FAYETTE TO NEAR
BANKSTON TO NEAR ASHCRAFT CORNER...AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BERRY...OAKMAN...BOLEY SPRINGS...BANKSTON...WEST CORONA...CORONA...
FAYETTE COUNTY PUBLIC LAKE...WINDHAM SPRINGS...STONE WALL...
WHITSON...THE WYE...WILEY...NEW LEXINGTON AND TUTWILER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3366 8781 3376 8779 3371 8727 3357 8728
3349 8732 3349 8733 3347 8734 3353 8786
TIME...MOT...LOC 1350Z 281DEG 41KT 3373 8774 3364 8775 3354 8780
14Special weather statement, Aug 6, 10:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 AM CDT THU AUG 6 2015
ALZ013-061530-
FAYETTE AL-
1001 AM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL
1030 AM CDT...
AT 1001 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUFF...OR 7 MILES NORTH OF FAYETTE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLEN ALLEN...BLUFF...HUBBERTVILLE AND FOWLERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3385 8795 3390 8764 3387 8763 3387 8754
3369 8753 3377 8794
TIME...MOT...LOC 1501Z 267DEG 40KT 3381 8786
14The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:51 AM CDT | Special Weather Statement | BMX | Fayette | 39 min |
| Aug 6, 3:31 PM CDT | Special Weather Statement | BMX | Greene | 44 min |
| Aug 6, 4:52 PM CDT | Special Weather Statement | BMX | Coosa | 38 min |
| Aug 6, 5:29 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Aug 6, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 60 min |
| Aug 6, 6:23 PM CDT | Special Weather Statement | BMX | Chambers, Randolph | 67 min |
| Aug 6, 6:29 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.